MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 42MM REVERSE LINER +3 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 42MM REVERSE LINER +3 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number LNR-0990-200-423S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a second revision surgery had been performed on (b)(6) 2023, because of stiffness and waking up with a dislocated shoulder.A third revision surgery was performed on (b)(6) 2025, due to poly disassociation.During which, the 42mm reverse liner +3 s, 42mm glenosphere concentric +3mm & meta humeral stem size 2 s were exchange.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.The visual inspection revealed the meta stem, the glenosphere, a spacer and the reverse liner.All items are worn from use.The reverse liner is heavily scratched and scuffed with damage to all surfaces, possibly from extraction.A functional evaluation was unable to be performed due to damage to the device.Device batch numbers were not provided; thus, an evaluation of the manufacturing records could not be performed.For the liner and stem, a review of the complaint history for the previous 12 months revealed similar events for the listed part numbers.This failure mode will be monitored for future complaints for any necessary corrective actions.For the glenosphere and the spacer, a review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for the aetos¿ shoulder system revealed that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components, as this could compromise the critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and condition of the prosthetic components.This has been identified as an intraoperative and postoperative precaution.A review of the risk management files revealed that this failure mode was previously identified.The anticipated risk level remains adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition, or abnormal loading of the limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
42MM REVERSE LINER +3 S
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23767125
Report Number3002788818-2025-00132
Device Sequence Number13415629
Product Code KWT
UDI-Device Identifier00885556810613
UDI-Public885556810613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLNR-0990-200-423S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown